Alert archive / Alaska / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Anchorage, AK
NWS Anchorage, AK issued this flash flood warning at Mar 27, 2009, 12:01 AM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2009, 12:01 AM AKDT (08:01 UTC)
- Expired
- Mar 27, 2009, 6:00 AM AKDT
- In force
- 6 hr
- Issued by
- NWS Anchorage, AK
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Anchorage Iap/Pt. Campbe, (PANC), launched 00:00Z, 8.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1335 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WGAK58 PAFC 271401 FFWAFC AKZ145-171-271500- /O.EXP.PAFC.FF.W.0004.090327T0801Z-090327T1400Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 1201 AM AKDT FRI MAR 27 2009 THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS EXPIRED THE * FLASH FLOOD WARNING FOR... DRIFT RIVER LAT...LON 6064 15221 6034 15312 6094 15276 $$ RNW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 4:00 PM AKDT, 8 hours 1 minute earlier.
Area forecast discussion, Mar 26, 4:00 PM AKDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AKDT THU MAR 26 2009
.MODEL DISCUSSION...NAM MODEL IS DOING BETTER WITH THE DETAILS OF THE
LOW IN THE NORTHERN GULF. MODELS ARE OTHERWISE IN GOOD AGREEMENT
THROUGH SATURDAY AFTERNOON. AFTER THAT THERE IS SOME DISAGREEMENT TOT
THE ACTUAL TRACK OF A STRONG LOW THAT WILL MOVE NEAR THE TIP OF THE
ALASKA PENINSULA. DIFFERENCES ARE NOT EARTH SHATTERING THOUGH AND WE
ARE GOING MOSTLY WITH THE GFS AS GUIDANCE.
.ANALYSIS AND UPPER LEVELS...UPPER LEVEL TROUGH IS SITUATED OVER
WESTERN ALASKA AND EXTENDING OVER THE PRIBILOF ISLANDS. THE POSITION
OF THIS UPPER LEVEL TROUGH WILL REMAIN MOSTLY UNCHANGED INTO THE
WEEKEND. AT THE SURFACE THE LOW CENTER IS NEAR MIDDLETON ISLAND AND
WILL MOVE OVER THE EASTERN KENAI PENINSULA TONIGHT AND THEN SLOWLY
MOVE TO THE COPPER RIVER BASIN FRIDAY AFTERNOON.
THE 250 MB JET IS RUNNING FROM THE SOUTHWEST AND IS REMAINING SOUTH
OF THE AREA RIGHT NOW. IT WILL MOVE INTO THE GULF ON SATURDAY AS IT
STRENGTHENS A LOW THAT WILL MOVE NEAR THE ALASKA PENINSULA SATURDAY
AND SATURDAY NIGHT.
.SHORT TERM FORECAST...BLIZZARD CONDITIONS ALONG THE ALASKA PENINSULA
SHOULD END BY EARLY THIS EVENING THOUGH THERE WILL BE SOME LOCALLY
REDUCED VISIBILITIES FROM BLOWING SNOW THROUGH THE NIGHT...BUT NOT AS
BAD AS IT HAS BEEN.
THE LOW NEAR THE NORTH GULF COAST IS KEEPING THE BARRIER JET IN TACK
THIS AFTERNOON. IT SHOULD DIMINISH THIS EVENING AND THEN DISSIPATE AS
THE LOW MOVES INTO THE EASTERN KENAI PENINSULA TONIGHT. PRECIPITATION
SHOULD TURN BACK TO ALL SNOW AS THIS SYSTEM OCCLUDES AND THE WARM AIR
HEADS SOUTH OF THE AREA. THERE IS AN INCREASED POTENTIAL FOR SNOW IN
THE ANCHORAGE AREA LATE TONIGHT THROUGH FRIDAY NIGHT WITH THE LATEST
TRACK OF THIS LOW.
.LONG TERM FORECAST...IT APPEARS AS THOUGH THE PATTERN OF THE NEXT
THREE DAYS REPEATS...WITH ANOTHER STRONG LOW MOVING INTO THE NORTHERN
GULF ON SUNDAY BEFORE EVENTUALLY MOVING ONSHORE AND INTO THE COPPER
RIVER BASIN SOMETIME THE FIRST HALF OF NEXT WEEK. THE LACK OF HIGH
PRESSURE TO THE NORTH AND EAST WITH THIS SYSTEM MAY HELP TO KEEP
WINDS FROM BECOMING QUITE AS STRONG IN THE NORTHERN GULF WITH THIS
NEXT SYSTEM AS THEY WERE WITH THIS ONE.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD 181.
MARINE...GALE 120 125 150 155 170 172 175 176.
HEAVY FREEZING SPRAY 155 165 179.
FIRE WEATHER...NONE.
MAR 09In the hours before
Special weather statement, Mar 26, 8:20 PM AKDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ANCHORAGE AK 820 PM AKDT THU MAR 26 2009 AKZ121-101-260600- ...VERY LIGHT ASHFALL POSSIBLE OVER KENAI PENINSULA... LIGHT SNOW SHOWERS ARE CURRENTLY CROSSING THE NORTHERN KENAI PENINSULA. RESIDUAL ASH FROM THIS MORNINGS ERUPTIONS OF MT REDOUBT MAY FALL AS THEY MOVE OVERHEAD. THESE SHOWERS ARE EXPECTED TO MOVE OVER THE COOK INLET AND THEN DISSIPATE. ASHFALL AMOUNTS ARE EXPECTED TO BE A TRACE OR LESS. ASHFALL IS NOT EXPECTED ALONG THE ROAD SYSTEM OR IN THE ANCHORAGE BOWL.
Special weather statement, Mar 26, 8:20 PM AKDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 820 PM AKDT THU MAR 26 2009 AKZ121-101-270600- ...VERY LIGHT ASHFALL POSSIBLE OVER KENAI PENINSULA... LIGHT SNOW SHOWERS ARE CURRENTLY CROSSING THE NORTHERN KENAI PENINSULA. RESIDUAL ASH FROM THIS MORNINGS ERUPTIONS OF MT REDOUBT MAY FALL AS THEY MOVE OVERHEAD. THESE SHOWERS ARE EXPECTED TO MOVE OVER THE COOK INLET AND THEN DISSIPATE. ASHFALL AMOUNTS ARE EXPECTED TO BE A TRACE OR LESS. ASHFALL IS NOT EXPECTED ALONG THE ROAD SYSTEM OR IN THE ANCHORAGE BOWL.
Special weather statement, Mar 26, 8:45 PM AKDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE ANCHORAGE AK 845 PM AKDT THU MAR 26 2009 AKZ121-101-270600- ...VERY LIGHT ASHFALL POSSIBLE OVER KENAI PENINSULA... LIGHT SNOW SHOWERS ARE CURRENTLY MOVING ACROSS THE NORTHERN KENAI PENINSULA AND THE ANCHORAGE AREA. RESIDUAL ASH FROM THIS MORNINGS ERUPTIONS OF MT REDOUBT MAY FALL AS THEY MOVE OVERHEAD. THESE SHOWERS ARE EXPECTED TO MOVE OVER THE COOK INLET AND THEN DISSIPATE. ASHFALL AMOUNTS ARE EXPECTED TO BE A TRACE OR LESS.
Special weather statement, Mar 26, 8:45 PM AKDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 845 PM AKDT THU MAR 26 2009 AKZ121-101-270600- ...VERY LIGHT ASHFALL POSSIBLE OVER KENAI PENINSULA AND ANCHORAGE AREA... LIGHT SNOW SHOWERS ARE CURRENTLY MOVING ACROSS THE NORTHERN KENAI PENINSULA AND THE ANCHORAGE AREA. RESIDUAL ASH FROM THIS MORNING'S ERUPTIONS OF MT REDOUBT MAY FALL AS THEY MOVE OVERHEAD. THESE SHOWERS ARE EXPECTED TO MOVE OVER THE COOK INLET AND THEN DISSIPATE. ASHFALL AMOUNTS ARE EXPECTED TO BE A TRACE OR LESS.
Special weather statement, Mar 26, 10:10 PM AKDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE ANCHORAGE AK 1010 PM AKDT THU MAR 26 2009 AKZ121-101-111-145-271000- ...VERY LIGHT ASHFALL POSSIBLE FROM THE KENAI PENINSULA TO THE SUSITNA VALLEY... LIGHT SNOW SHOWERS ARE CURRENTLY MOVING FROM THE NORTHERN KENAI PENINSULA TO THE MATANUSKA AND SUSITNA VALLEYS INCLUDING THE ANCHORAGE BOWL. RESIDUAL ASH FROM THIS MORNINGS ERUPTIONS OF MT REDOUBT MAY FALL AS THEY MOVE OVERHEAD. THESE SHOWERS ARE EXPECTED TO MOVE OVER COOK INLET AND THEN DISSIPATE. ASHFALL AMOUNTS ARE EXPECTED TO BE A TRACE OR LESS.
Special weather statement, Mar 26, 10:30 PM AKDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE ANCHORAGE AK 1030 PM AKDT THU MAR 26 2009 AKZ121-125-101-111-145-271000- ...VERY LIGHT ASHFALL POSSIBLE FROM THE KENAI PENINSULA TO THE SUSITNA VALLEY... LIGHT SNOW SHOWERS ARE CURRENTLY MOVING FROM THE KENAI PENINSULA TO THE MATANUSKA AND SUSITNA VALLEYS INCLUDING THE ANCHORAGE BOWL. RESIDUAL ASH FROM THIS MORNINGS ERUPTIONS OF MT REDOUBT MAY FALL AS THEY MOVE OVERHEAD. THESE SHOWERS ARE EXPECTED TO MOVE OVER COOK INLET AND THEN DISSIPATE. ASHFALL AMOUNTS ARE EXPECTED TO BE A TRACE OR LESS.
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:00 PM AKDT | Gale Warning | AFC | 60 hr | |
| Mar 26, 4:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Mar 26, 4:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Mar 26, 4:00 PM AKDT | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Mar 27, 12:24 AM AKDT | Ashfall Advisory | AFC | 15 hr | |
| Mar 27, 4:00 AM AKDT | Brisk Wind Advisory | AFC | 3 days | |
| Mar 27, 4:00 AM AKDT | Gale Warning | AFC | 36 hr | |
| Mar 27, 4:00 AM AKDT | Gale Warning | AFC | 4 days | |
| Mar 27, 4:00 AM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Mar 27, 8:51 AM AKDT | Flash Flood Warning | AFC | 6 hr | |
| Mar 27, 1:17 PM AKDT | Ashfall Advisory | AFC | 16 hr |
Nearby
Flash Flood Warnings in Alaska, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.